HIV, Atripla and Vitamin D supplementation
May 21, 2012
Over the past few years, it was determined that my Vitamin D levels were impaired (low 20s). I started supplementation about two years ago at about 2,000 IUs which barely raised them. I switched to a 5,000 IU regimen for a while and they jumped to about 37 or so but of course I experienced some side effects. With the myriad of studies, I know "D" is important. What levels are acceptable and how can I best maintain them considering that both HIV, and Atripla which I take, lower "D" levels? Also, is supplementation an acceptable way to raise my levels?
Response from Mr. Vergel
What kind of side effects did you experience with 5000 IU daily of vitamin D? I have not heard of any.
If oral supplementation is not raising your Vitamin D levels above 40 ng/dl, ask your doctor to prescribe injectable calciferol.
Vitamin D is very important for people living with HIV. Most of us have low levels. We also experience loss of bone density that Vitamin D can help. Vitamin D has also been shown to reverse some of the negative effects of tenofovir on parathyroid hormone involved in calcium metabolism for bone health.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flu Symptoms After Vaginal Sex Without Condom Does It Mean I Have HIV
- Itchy Rash After Touching Vaginal Sore Sign Of HIV AIDS
- Painful Red Spots After Vaginal Sex Without Condom Does It Mean I Have HIV
- After Treatment For Trichomoniasis How Should You Wait To Have Sex
- Amoxicillin To Treat Vaginal Infections
- Cause Of Vaginal Strep Infection
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.